MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT66LTPDVI1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported the following event, involving a ct low profile with valved introducer smartport: "the patient is here for a port removal by dr [redacted].Upon removal of the port, the port and partial catheter was retrieved, and the rest of the catheter remained in the chest secondary to the catheter breaking off.Dr.[redacted] ordered chest x-ray to validate the position of the remnant catheter.Dr.[redacted] talked to the parent and he came back in the or to let the staff know that he is consulting ir [interventional radiology].Ir got consulted then they decided to bring the patient to or [redacted].Upon further deliberation among surgeons, they decided to bring the patient back to ct.After ct scan, we transported the patient back to or [redacted] for intervention.Pt at high risk for catheter fracture per report from surgeon.Circulator informed rsn [renal support nurse] of fractured catheter, rsn notified pcm [patient care manager].At this point pcm attempted to discuss the clinical plan.Provider mentioned he had reviewed the risk with pt's family.Director informed surgeon of disclosure and documentation needs.Surgeon returned to or to consult with ir regarding retained portion of catheter.Pt transported from or to [redacted] ir.At this point, it was decided to obtain a ct.After ct, pt was transported back to or where ir attempted to re-review the portion of retained catheter.After several attempts, they were unsuccessful: "impression: 1.Unsuccessful removal of retained port catheter fragment despite extensive attempts.The catheter remains in similar position extending from the extravascular tract through the left brachiocephalic vein, and across the svc [superior vena cava] stent into the right atrium.Further attempts at endovascular retrieval are unlikely to be fruitful.The catheter is likely well epithelialized and encased in a fibrin sheath within the svc stent.2.Successful routine exchange of 16 french gastrojejunostomy tube.The catheter had been in place for about 3 years."this port was used for blood draws, but it had stopped working.The patient has had history of multiple lines and catheters and has a history of fibrosis from [redacted] liver disease to stent placement in [redacted] svc." on removal/explant attempt, surgeon reports resistance and then relief of resistance where the port and a portion of the catheter was explanted with a remaining portion of the catheter not explanted.".
 
Additional Manufacturer Narrative
The portion of device, that was able to be removed, is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of catheter tubing fractured and detached during the port explant procedure cannot be confirmed.No port/catheter tubing device was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.It was reported there was resistance when attempting to remove the catheter tubing and that the catheter is likely encased in a fibrin sheath.Both of these are likely contributing factors to the detachment of the (stuck) catheter tubing.Device history record review of the packaging/catheter lots could not be performed since there was no reported lot number.The catheter and locking connector are provided as separate components within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with the locking connector) during the implantation procedure.Since the port was in situ for more than 32 months and event description states that the patient had a fibrin sheath and catheter was fractured and detached - indicates that the fibrin sheath and/or pinch-off syndrome is potential root cause for the catheter tubing fracture/detachment.Both of these are cautioned against in the port's direction for use (dfu).Labeling review: the directions for use (dfu) that is supplied with the port device, contains the following statements: contraindications: catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Warnings: do not use syringes smaller than 10 ml when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.Failure to ensure patency of the catheter prior to power injection studies may result in port system failure and patient injury may occur.Do not power inject through a port system that exhibits signs of clavicle-first rib compression or pinch-off as it may result in port system failure and patient injury may occur.Absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.If the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: catheter disconnection or migration, catheter embolization, catheter fragmentation, catheter pinch-off, drug extravasation (leakage), fibrin sheath.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Pinch-off syndrome: pinch-off syndrome signs may include difficulty in aspirating blood, resistance to flushing or infusion of medications or fluids that improves with position changes, infraclavicular pain and/or swelling with catheter flushing or infusion palpitations, sudden onset chest pain, cardiac arrhythmias, extra heart sound, chest wall swelling at the port pocket, vein insertion site, pain in shoulder or port area not associated with swelling, cough, paresthesia of arm on side of catheter withdrawal occlusion or swishing sound with catheter flushing.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.(b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key23405198
Report Number1317056-2025-00291
Device Sequence Number4966554
Product Code LJT
UDI-Device Identifier15051684018098
UDI-Public15051684018098
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH787CT66LTPDVI1
Device Catalogue NumberCT66LTPD-VI
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age8 YR
Patient SexMale